Dear KrystaB - this is probably the wrong forum, but as an REI we are also gynecologists. I would recommend that you stop taking the depoprovera. If your first injection was three months ago, it will still potentially take another 2-5 months to leave your system. There are plenty of other choices for birth control - the oral contraceptive is one example. The nuvaring is a great choice - if remembering to take the pill is a problem for you the nuvaring, inserted intravaginally, only needs to be replaced every three week. Also, the mirena IUD is a good choice - we used to be concerned about IUDs in young women who had never had babies before because old IUDs carried with them the risk of infection. This is not true with the mirena, as long as it is inserted under sterile conditions and we now know it is safe to use for young women. As a senior, decisions about your health and body are yours - I would strongly encourage you to visit a family planning clinic, midwife, nurse practitioner, or ObGyn to discuss your choices.
It will be easier to lose the weight off the shot, since it is obvious that the shot and your weight gain are related.